Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2011, 12:03 AM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 12:03 AM EDT (04:03 UTC)
- Expired
- Apr 9, 2011, 12:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 12:15 AM EDT | HAIL 0.75 | Clintwood, VA | |
| Apr 9, 12:23 AM EDT | HAIL 0.5 | Dante, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 11:07 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
809
WUUS51 KRLX 090403
SVRRLX
VAC027-051-090445-
/O.NEW.KRLX.SV.W.0072.110409T0403Z-110409T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1203 AM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITY OF DAVENPORT...
DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...
CLINTWOOD...BREAKS INTERSTATE PARK...
* UNTIL 1245 AM EDT
* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF CLINTWOOD...AND MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRAMMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3698 8238 3706 8251 3713 8255 3720 8256
3724 8248 3727 8237 3730 8231 3707 8201
3704 8205 3703 8218 3699 8224 3699 8229
3695 8236
TIME...MOT...LOC 0402Z 311DEG 29KT 3723 8253
$$
222 follow-up statements
355
WWUS51 KRLX 090418
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1218 AM EDT SAT APR 9 2011
VAC027-051-090445-
/O.CON.KRLX.SV.W.0072.000000T0000Z-110409T0445Z/
DICKENSON VA-BUCHANAN VA-
1218 AM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHWESTERN BUCHANAN AND DICKENSON COUNTIES...
AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLINTWOOD...MOVING SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLINCHCO...HAYSI...MCCLURE...NORA...TRAMMEL AND DAVENPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3698 8238 3706 8251 3713 8255 3720 8256
3724 8248 3727 8237 3730 8231 3707 8201
3704 8205 3703 8218 3699 8224 3699 8229
3695 8236
TIME...MOT...LOC 0418Z 311DEG 29KT 3714 8241
$$
22087
WWUS51 KRLX 090445
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1245 AM EDT SAT APR 9 2011
VAC027-051-090455-
/O.EXP.KRLX.SV.W.0072.000000T0000Z-110409T0445Z/
DICKENSON VA-BUCHANAN VA-
1245 AM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUCHANAN AND
DICKENSON COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3698 8238 3706 8251 3713 8255 3720 8256
3724 8248 3727 8237 3730 8231 3707 8201
3704 8205 3703 8218 3699 8224 3699 8229
3695 8236
TIME...MOT...LOC 0418Z 311DEG 29KT 3714 8241
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:15 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 8, 8:15 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 815 PM EDT FRI APR 8 2011 .SYNOPSIS... FRONT MAY CREEP SOUTH TONIGHT INTO NORTHEAST KENTUCKY AND CENTRAL WEST VIRGINIA. FRONT OSCILLATES NORTH ON SATURDAY. MOST UNSTABLE IN THE SOUTH AGAIN SATURDAY. FRONT EXPECTED TO MOVE NORTH SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... A FEW THUNDERSTORMS MAY LINGER UNTIL ABOUT 03Z TO 05Z IN OUR SOUTHWEST VIRGINIA /EXTREME SOUTH/ SINCE AIR IN KENTUCKY WAS NOT WORKED OVER. NEW CELLS MAY FORM OVERNIGHT OUT TOWARD SDF...BUT THINKING THEY WOULD NOT ADVECT DUE EAST. BUT SINCE FRONT STILL IN VICINITY WILL LEAVE SOME LOW POPS IN OVERNIGHT...AS FAR NORTH AS LAWRENCE COUNTY OHIO EAST TO NICHOLAS COUNTY. HAVE FRONT TRYING TO CREEP SOUTH THIS EVENING. WILL TRY TO INTRODUCE SOME LOWER STRATUS AND THICK FOG OVERNIGHT WHERE IT RAINED. FURTHER NORTH IN THE MORE STABLE AIR...THINKING MORE CLOUDS AND LESS IN WAY OF THICK FOG...PROBABLY STILL SOME FOG THOUGH. THIS INCLUDES PKB-CKB CORRIDOR. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... 5H RIDGE BUILD ACROSS THE OH VALLEY AS TROUGH DIGS INTO THE MIDWEST PORTION OF THE UNITED STATES SATURDAY AND SUNDAY. BAROCLINIC ZONE THAT HAS BEEN HANGING AROUND THE PAST FEW DAYS FINALLY SHIFTS NORTH OF THE FORECAST AREA AS A WARM FRONT IN RESPONSE TO THE INCREASED RIDGING. FORECAST AREA WILL REMAIN IN WARM SECTOR...WITH DECENT WAA CONTINUING INTO THE WEEKEND. MODELS IN FAIRLY CLOSE AGREEMENT IN HANDLING DEVELOPMENT OF CYCLONE OVER THE MIDWEST SUNDAY NIGHT AND MONDAY. COLD FRONT TO CROSS ON MONDAY...AND MODELS SHOW SIMILAR SOLUTION IN TIMING FRONT ACROSS KY AND WV. MADE FEW CHANGES TO THE OVERALL FORECAST PACKAGE...WITH GFS SOLUTION THE PREFERENCE THIS FORECAST PERIOD. && .LONG TERM /TUESDAY THROUGH FRIDAY/... FOLLOWED HPC THINKING WITH SOME MINOR TWEAKS. SYSTEM WILL PUSH EAST TUESDAY...ALLOWING HIGH PRESSURE TO BUILD INTO THE AREA TUESDAY NIGHT. THIS HIGH WILL THEN PUSH EAST THURSDAY...ALLOWING A LOW PRESSURE SYSTEM TO BEING TO APPROACH THE AREA. AS A RESULT...PRECIP CHANCES WILL END TUESDAY...WITH DRY WEATHER ANTICIPATED INTO THURSDAY. EXPECT PRECIPITATION CHANCES WILL THEN INCREASE THURSDAY INTO FRIDAY AS WESTERN SYSTEM APPROACHES. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... FRONT BISECTS THE AREA...GIVING US A VARIETY OF WEATHER. IN MORE STABLE AIR...WIDESPREAD CEILINGS 1 TO 3 THSD FT NORTH OF THE FRONT MAY DEVELOP FROM UNI-PKB-CKB-EKN ON NORTH OVERNIGHT WITH VSBY 1 TO 3 MILES IN FOG AFTER 05Z. IN CENTRAL CORRIDOR...INCLUDING HTS-CRW AREA...FOG FORMING EARLY...AFTER 02Z...WITH WIDESPREAD STRATUS CEILING AOB 1 THSD FT AND VSBY AOB 1 MILES AFTER 03Z THROUGH 12Z. EXTREME SOUTH...SHORT LINES OF SHOWERS AND THUNDERSTORMS STILL AROUND 05Z WITH LOCAL CEILINGS 1 TO 2 THSD FT BKN AND VSBY BRIEFLY AOB 3 MILES. VARIABLE CONDITIONS AFTER 05Z...AREAS OF FOG LIKELY TO FORM AND FILL VALLEYS. AFTER 15Z SATURDAY...CEILINGS 2 TO 4 THSD FT BKN. CONVECTION MAY FORM AFTER 18Z IN THE SOUTH...INCLUDING THE AREA BORDER AREA OF KENTUCKY...WEST VIRGINIA...VIRGINIA. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY... FORECAST CONFIDENCE: LOW ALTERNATE SCENARIOS: TIMING AND AREAL EXTENT OF THE FOG AND STRATUS OVERNIGHT AND ITS EVAPORATION AFTER DAWN IS IN QUESTION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 04/09/11 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H M L L M M M M L L HTS CONSISTENCY H H H M L L L L L M L L BKW CONSISTENCY H H M M L M M L L L L L EKN CONSISTENCY M M H L L M M M H H M M PKB CONSISTENCY H H H H M L M M M M L L CKB CONSISTENCY M L M H L L L L L L L L AFTER 00Z SUNDAY... IFR CONDITIONS POSSIBLE ACROSS SOUTHERN SITES IN THUNDERSTORMS SATURDAY EVENING. IFR POSSIBLE IN BRIEF SHOWERS AND THUNDERSTORMS ON MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/ARJ/TAX NEAR TERM...KTB SHORT TERM...ARJ LONG TERM...JSH AVIATION...KTB
Hazardous weather outlook, Apr 8, 11:19 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1119 PM EDT FRI APR 8 2011 KYZ101>103-105-WVZ005-013-024>026-034-035-100330- GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-WYOMING- RALEIGH- 1119 PM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033-100330- DICKENSON-BUCHANAN-MCDOWELL- 1119 PM EDT FRI APR 8 2011 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 5 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-036>040-046- 047-100330- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE- CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1119 PM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Apr 8, 9:34 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
934 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 2 NE CLEAR FORK 37.65N 81.66W
04/08/2011 E0.75 INCH WYOMING WV PUBLIC
&&
EVENT NUMBER RLX1100417
JFDLocal storm report, Apr 8, 9:39 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
939 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 3 WNW OCEANA 37.71N 81.68W
04/08/2011 E1.00 INCH WYOMING WV PUBLIC
BETWEEN LYNCO AND OCEANA
&&
EVENT NUMBER RLX1100418
JFDSpecial weather statement, Apr 8, 10:07 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1007 PM EDT FRI APR 8 2011
VAZ004-WVZ024-025-033-034-090315-
BUCHANAN VA-LOGAN WV-MCDOWELL WV-MINGO WV-WYOMING WV-
1007 PM EDT FRI APR 8 2011
...STRONG THUNDERSTORMS WILL AFFECT MCDOWELL...NORTHERN BUCHANAN...
SOUTHERN LOGAN...SOUTHERN MINGO AND WYOMING COUNTIES...
AT 1002 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHEAST OF LOGAN TO WILLIAMSON TO 12 MILES NORTH OF PIKEVILLE...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THESE STORMS WILL BE NEAR COAL MOUNTAIN AROUND 1015 PM...CLEAR FORK
AROUND 1030 PM...PINEVILLE AROUND 1045 PM...HERNDON AROUND 1100 PM
AND WAR AROUND 1115 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3739 8219 3754 8198 3755 8213 3758 8213
3767 8229 3770 8231 3771 8230 3779 8187
3757 8131 3755 8130 3751 8122 3746 8130
3742 8128 3741 8131 3727 8142 3720 8156
3719 8167 3723 8173 3717 8182
30Special weather statement, Apr 8, 10:52 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1052 PM EDT FRI APR 8 2011
VAZ003-004-090345-
BUCHANAN VA-DICKENSON VA-
1052 PM EDT FRI APR 8 2011
...A STRONG THUNDERSTORM WILL AFFECT DICKENSON AND SOUTHERN BUCHANAN
COUNTIES...
AT 1047 PM EDT...A THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF
PIKEVILLE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR JOHN FLANNAGAN LAKE AROUND 1115 PM...
DAVENPORT AROUND 1130 PM AND OAKWOOD AROUND 1145 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3704 8250 3713 8255 3720 8256 3727 8235
3739 8219 3718 8182 3713 8192 3712 8200
3707 8201 3704 8204 3703 8218 3699 8224
3699 8229 3695 8236
30Local storm report, Apr 8, 11:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1123 PM EDT FRI APR 8 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL WAR 37.30N 81.69W
04/08/2011 U0.88 INCH MCDOWELL WV PUBLIC
&&
NNNNSpecial weather statement, Apr 8, 11:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1145 PM EDT FRI APR 8 2011
VAZ003-004-090415-
BUCHANAN VA-DICKENSON VA-
1145 PM EDT FRI APR 8 2011
...A STRONG THUNDERSTORM WILL AFFECT DICKENSON AND SOUTHERN
BUCHANAN COUNTIES...
AT 1140 PM EDT...A STRONG THUNDERSTORM WAS ALONG THE VIRGINIA BORDER
WITH KENTUCKY NEAR JOHN FLANNAGAN LAKE...MOVING SOUTHEAST AT 35 MPH.
THIS STORM AND OTHERS WILL MOVE SOUTHEAST AT ABOUT 35 MPH ACROSS
DICKENSON AND SOUTHERN BUCHANAN COUNTIES THROUGH 1 AM.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE.
LOCAL DOWNPOURS WILL CAUSE WATER TO POND QUICKLY ON ROADS...IN POOR
DRAINAGE AREAS...AND FILL ROADSIDE DITCHES AND SMALL STREAMS. LOCAL
RAIN AMOUNTS OF OVER AN INCH ARE POSSIBLE IN AN HOUR.
LAT...LON 3697 8237 3698 8241 3709 8253 3714 8256
3720 8256 3724 8248 3727 8235 3731 8230
3732 8223 3712 8199 3699 8227 3699 8229
3695 8236
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:52 PM EDT | Special Weather Statement | RLX | Buchanan, Dickenson | 53 min |
| Apr 8, 11:45 PM EDT | Special Weather Statement | RLX | Dickenson | 30 min |
| Apr 9, 1:57 PM EDT | Special Weather Statement | RLX | Buchanan | 63 min |
| Apr 9, 2:18 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan, Dickenson | 57 min |
| Apr 9, 2:43 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan | 62 min |
| Apr 9, 3:40 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan, Dickenson | 65 min |
| Apr 9, 3:54 PM EDT | Special Weather Statement | RLX | Buchanan, Dickenson | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.